Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 474, NWS Jackson, MS

July 30, 20095 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 30, 2009, 3:55 PM CDT for 5 counties in Mississippi. It was in force for 50 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2009, 3:55 PM CDT (20:55 UTC)
Expired
Jul 30, 2009, 4:45 PM CDT
In force
50 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Carroll County, MS, Holmes County, MS, Humphreys County, MS, Leflore County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 109 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 3:55 PM CDTTSTM WND DMGBelzoni, MSNUMEROUS TREES DOWN IN AND AROUND BELZONI. A FEW WERE DOWN ON HOMES...POWER LINES AND ACROSS RDS.
Jul 30, 3:55 PM CDTTSTM WND DMGThornton, MSTREES DOWN ON POWERLINES IN TOWN OF THORNTON
Jul 30, 3:59 PM CDTTSTM WND GST 01 Nne Yazoo City, MSTREE DOWN ON LANDERS ROAD NORTHWEST OF YAZOO CITY
Jul 30, 3:59 PM CDTTSTM WND GST 01 Nne Yazoo City, MSTREE DOWN ON LANDERS ROAD NORTHWEST OF YAZOO COUNTY
Jul 30, 3:59 PM CDTTSTM WND GST 601 Nne Yazoo City, MSTREE DOWN ON LANDERS ROAD NORTHWEST OF YAZOO CITY
Jul 30, 4:05 PM CDTTSTM WND DMGTchula, MSPOWERLINES DOWN IN TOWN.
Jul 30, 4:08 PM CDTTSTM WND DMGQuito, MSMULTIPLE POWERPOLES DOWN IN QUITO NORTHWARD TO ITTA BENA ALONG HIGHWAY 7.
Jul 30, 4:25 PM CDTTSTM WND DMGBlack Hawk, MSMANY TREES AND POWER LINES DOWN AROUND BLACK HAWK...A FEW DOWN ACROSS RDS INCLUDING HWY 17.
Jul 30, 4:36 PM CDTTSTM WND DMG7 Se Carrollton, MSSEVERAL TREES DOWN ALONG HWY 35S.
Jul 30, 4:43 PM CDTTSTM WND DMGVaiden, MSSEVERAL TREES AND POWER LINES DOWN...A FEW ACROSS RDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 30, 3:42 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1918 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1918 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 302055
SVRJAN
MSC015-051-053-083-163-302145-
/O.NEW.KJAN.SV.W.0474.090730T2055Z-090730T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT THU JUL 30 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...THORNTON...DURANT...
  NORTHEASTERN HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BELZONI...
  NORTHEASTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF YAZOO CITY...
  CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BLACK HAWK...
  SOUTHERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF GREENWOOD...

* UNTIL 445 PM CDT

* AT 355 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM ISOLA TO 6 MILES SOUTHWEST OF
  THORNTON TO YAZOO CITY MOVING NORTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SWIFTOWN AND THORNTON BY 400 PM CDT...
  COXBURG...HOWARD...TOLARVILLE AND MIDWAY BY 410 PM CDT...
  QUITO BY 415 PM CDT...
  BROZVILLE...EBENEZER AND SIDON BY 420 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHERN MISSISSIPPI.

&&

LAT...LON 3365 8990 3335 8973 3321 8975 3317 8979
      3305 8984 3298 8988 3276 9044 3300 9049
      3327 9065 3328 9055 3333 9055 3334 9045
      3340 9045
TIME...MOT...LOC 2055Z 241DEG 41KT 3327 9051 3305 9039
          3282 9040

$$

GARRETT
2 follow-up statements
000 
WWUS54 KJAN 302116
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT THU JUL 30 2009

MSC053-302126-
/O.CAN.KJAN.SV.W.0474.000000T0000Z-090730T2145Z/
HUMPHREYS MS-
416 PM CDT THU JUL 30 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HUMPHREYS COUNTY
IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHERN MISSISSIPPI.

LAT...LON 3335 8973 3321 8975 3316 8980 3298 8988
      3280 9033 3316 9026 3343 9037 3365 8990
TIME...MOT...LOC 2116Z 232DEG 46KT 3347 9024 3329 9009
          3301 9014

$$

MSC015-051-083-163-302145-
/O.CON.KJAN.SV.W.0474.000000T0000Z-090730T2145Z/
LEFLORE MS-CARROLL MS-HOLMES MS-YAZOO MS-
416 PM CDT THU JUL 30 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN YAZOO...HOLMES...CARROLL AND SOUTHERN LEFLORE
COUNTIES...

AT 416 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM QUITO TO 7 MILES SOUTH OF SEVEN
PINES TO COXBURG MOVING NORTHEAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  COILA...BLACK HAWK...FRANKLIN AND LEXINGTON BY 425 PM CDT...
  MALMAISON...TEOC...EMORY AND MCMILLAN BY 430 PM CDT...
  BOWLING GREEN AND NORTH CARROLLTON BY 435 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHERN MISSISSIPPI.

&&

LAT...LON 3335 8973 3321 8975 3316 8980 3298 8988
      3280 9033 3316 9026 3343 9037 3365 8990
TIME...MOT...LOC 2116Z 232DEG 46KT 3347 9024 3329 9009
          3301 9014

$$
000 
WWUS54 KJAN 302132
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
432 PM CDT THU JUL 30 2009

MSC163-302142-
/O.CAN.KJAN.SV.W.0474.000000T0000Z-090730T2145Z/
YAZOO MS-
432 PM CDT THU JUL 30 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN YAZOO COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHERN MISSISSIPPI.

LAT...LON 3334 8974 3321 8975 3315 8981 3298 8988
      3292 9005 3332 9006 3351 9019 3365 8990
TIME...MOT...LOC 2132Z 231DEG 45KT 3355 9004 3338 8991
          3318 8999

$$

MSC015-051-083-302145-
/O.CON.KJAN.SV.W.0474.000000T0000Z-090730T2145Z/
LEFLORE MS-CARROLL MS-HOLMES MS-
432 PM CDT THU JUL 30 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR EASTERN HOLMES...CARROLL AND EXTREME EAST CENTRAL LEFLORE
COUNTIES...

AT 432 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MALMAISON TO COILA TO BOWLING
GREEN MOVING NORTHEAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WEST...JEFFERSON AND NORTH CARROLLTON BY 440 PM CDT...
  VAIDEN BY 445 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHERN MISSISSIPPI.

&&

LAT...LON 3334 8974 3321 8975 3315 8981 3298 8988
      3292 9005 3332 9006 3351 9019 3365 8990
TIME...MOT...LOC 2132Z 231DEG 45KT 3355 9004 3338 8991
          3318 8999

$$

GARRETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:50 PM CDT, 5 minutes earlier.

Area forecast discussion, Jul 30, 3:50 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED.
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT THU JUL 30 2009

.UPDATE...UPDATED ZONES FOR SEVERE THUNDERSTORM WATCH.

.DISCUSSION...
LATEST SATELLITE IMAGERY SHOWS SOME IMPRESSIVE FLOW AROUND A
MIDLEVEL SHORT WAVE THIS AFTERNOON PUSHING INTO THE ARKLAMISS
REGION. THE MCV OVER SOUTHERN ARKANSAS AND NORTHERN LOUISIANA WAS
PUSHING TO THE EAST...WHILE STRONG CELLS WERE DEVELOPING FROM THE
SOUTH IN THE SEA BREEZE AS A COMPLEX OF STRONG STORMS WAS PUSHING THROUGH
NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS FROM THE WEST. LATEST 18Z
JAN SOUNDING SHOWED AN SB CAPE APPROACHING 4000 FOR THIS
AFTERNOON...GOOD LOW TO MID LEVEL FLOW OF 30 TO 35 KNOTS AHEAD OF
THE SHORT WAVE...PWAT NEAR 2 INCHES. IT HAD A LOW LEVEL DRY POCKET
BETWEEN 600 AND 850 MB FOR SOME GUSTY WIND POTENTIAL WITH THE STORMS
FOR THIS AFTERNOON AND EVENING. ALSO SHOWED SOME DECENT LAPSE RATES
BETWEEN 600 AND 700 MB. AREA RADARS WERE SHOWING STORMS BECOMING
STRONG WITH SOME WARNINGS BEING ISSUED.

FOR THE PERIOD A SERIES OF SHORT WAVES WILL AFFECT THE REGION AS WE
CONTINUE OUR UNUSUAL WET PATTERN.

FOR TONIGHT...OUR WET PATTERN WILL CONTINUE AS WE GET ANOTHER ROUND OF
HEAVY RAINS WITH SOME SEVERE POTENTIAL. MODELS SHOWS THAT A COMPLEX OF
HEAVY STORMS WILL CROSS THE REGION FOR LATE THIS AFTERNOON INTO THE EVENING
HOURS FROM THE WEST AS MORE CELLS COMES FROM THE SOUTH. LOCAL WRF
ENSEMBLES SHOWS ANOTHER COMPLEX COMING INTO THE REGION DURING THE
EVENING HOURS FROM THE NORTHWEST. THIS WILL PROVIDE ANOTHER ROUND OF STRONG
STORMS WITH EFFICIENT HEAVY RAINS. THE COMPLEX OF HEAVY STORMS WILL
VEER OFF FROM THE REGION DURING THE PREDAWN HOURS. WENT CLOSE TO MAV
GUIDANCE ON LOWS WITH READINGS FROM THE LOWER TO MIDDLE 70S. MADE
SLIGHT ADJUSTMENTS TO MODEL POPS...WENT A LITTLE HIGHER IN THE DELTA
REGION. KEPT THE MENTION OF HEAVY STORMS FOR THE NORTH HALF FOR
TONIGHT.

FOR FRIDAY...MODELS SHOW A COMPLEX OF HEAVY STORMS MOVING ACROSS THE SOUTH
HALF OF THE REGION DURING THE MORNING HOURS. THE HEAVY STORMS WILL
MOVE EAST OF THE REGION BY THE AFTERNOON...BUT WILL KEEP GOOD POPS ACROSS
THE REGION ALL DAY. EXPECT SEA BREEZE STORMS TO KEEP THINGS GOING IN
THE SOUTH DURING THE AFTERNOON. SO WENT WITH LIKELY POPS SOUTH WITH
HEAVY POTENTIAL SOUTH OF INTERSTATE 20 AND CHANCE POPS NORTH. WENT
CLOSE TO MAV GUIDANCE WITH HIGHS FROM THE MID TO UPPER 80S.

FOR FRIDAY NIGHT...MODELS SHOWS THAT THE ACTIVITY WILL DECREASE ACROSS
THE REGION AS THE SHORT WAVE MOVES EAST OF THE REGION. THIS WILL
GIVE US SOME TEMPORARY SUBSIDENCE AS WE AWAIT FOR ANOTHER SHORTWAVE
TO AFFECT THE REGION ON SATURDAY. SO MADE SLIGHT ADJUSTMENTS TO MODEL
LOW POPS. LOWS WILL RANGE FROM THE LOWER TO MIDDLE 70S. WENT CLOSE
TO MAV GUIDANCE.

FOR SATURDAY...ANOTHER SHORT WAVE WILL AFFECT THE REGION FOR SCATTERED
CONVECTION. WENT WITH MAV GUIDANCE ON GOOD CHANCE POPS. HIGHS WILL
RANGE FROM THE UPPER 80S TO LOWER 90S./17/

HAZARD WEATHER AFTERNOON UPDATE...
UPDATE...WITH REGARD TO HAZARDOUS WEATHER NEXT 24 HOURS...BECOMING
INCREASINGLY CONCERNED ABOUT SIGNIFICANT FLASH FLOOD POTENTIAL...
PARTICULARLY FOR THE ARKLAMISS DELTA THIS AFTERNOON...AND EVENTUALLY
EXPANDING ENE INTO THE GOLDEN TRIANGLE REGION THIS EVENING AND INTO
THE OVERNIGHT. VERY ANOMALOUS SETUP FOR JULY ACROSS REGION THIS
MORNING...WITH 30-40 KT 850 MB LLJ SHOWN BY PROFILERS/VWP ACROSS
AR/LA/E TX. THIS IS FEEDING 16-17C 850 MB DEWPOINTS AND A SWATH OF 2
INCH PW VALUES INTO THE REGION. COMBINATION OF STG LLJ AND EXTREME
MOISTURE LEADS TO MOISTURE TRANSPORT VALUES IN EXCESS OF 300 G/KG
FOCUSED INTO THE ARKLAMISS BY LATER TODAY...AND ACROSS MUCH OF NRN
MS TONIGHT. SFC ANALYSIS SHOWS A SUBTLE BOUNDARY LYING FROM THE
ARKLATEX ENE INTO NRN AL. EXPECT THIS TO BE THE FOCUS FOR HEAVY
CONVECTIVE RAINS THIS AFTERNOON INTO TONIGHT AS UPPER WAVE CURRENTLY
DRIVING MCS OVER ARKLATEX APPROACHES. WIDESPREAD RAINFALL AMOUNTS OF
1-3 INCHES LOOK LIKELY ACROSS THIS REGION BY 12Z FRI...BUT LOCALIZED
TOTALS OF 5 TO 10 INCHES LOOK POSSIBLE WHERE TRAINING OCCURS GIVEN
EFFICIENT RAINFALL AND POTENTIAL FOR BACK BUILDING GIVEN VERY WEAK
CORFIDI VECTORS WITH SOME ORIENTATION ALONG THE FLOW PARTICULARLY
TONIGHT. 06Z RUN OF LOCAL WRF ENSEMBLE SHOWS PROBABILITIES GREATER
THAN 50 PCT OF SOME 5 INCH RAINFALL TOTALS OVER THE DELTA...WITH
10-20 PCT PROBS OF SPOTS GREATER THAN 10 INCHES.

FFG VALUES ARE EXTREMELY LOW ACROSS ALL OF THE REGION N OF
I-20...AND SOME SPOTS COULD SEE SIGNIFICANT FLASH FLOODING. FARTHER
S...ORGANIZED HEAVY RAINFALL SEEMS LESS LIKELY...AND FFG VALUES ARE
MUCH HIGHER GIVEN RECENT DRY WEATHER. HOWEVER...SOME LOCALIZED
PONDING ISSUES COULD BE A CONCERN WHERE CONVECTION DEVELOPS.

WHILE FLASH FLOODING IS THE BIGGEST CONCERN...SEVERE WEATHER IS ALSO
AN ISSUE...PARTICULARLY FOR THIS AFTERNOON AND EVENING. WELL
ORGANIZED MCV MOVING THROUGH E TX AS THE PRESENT TIME AS SHOWN BY 50
KT REAR INFLOW JET AT 850 MB AS SHOWN A PALATINE TX PROFILER. AREA
SOUNDINGS SHOW SBCAPE VALUES OF 3500 TO 4500 J/KG BY AFTERNOON GIVEN
TEMPS NEAR 90F AND DEWPOINTS IN MID 70S. COMBINED WITH ENVIRONMENTAL
500 MB FLOW OF 20-35 KT..EXPECT SOME ORGANIZATION TO CONVECTION
WITH LINES AND POSSIBLY A FEW HP SUPERCELLS AS DISCUSSED BY SPC.
THIS SHOULD LEAD TO SOME WET MICROBURSTS...AND WITH SUPERCELLS A LOW
RISK FOR MARGINALLY SEVERE HAIL AND POSSIBLY A TORNADO GIVEN
MODERATE VALUES OF LOW LEVEL HELICITY AND VERY LOW LCL HEIGHTS.

HWO COVERS SETUP QUITE WELL...BUT DID TWEAK THE HAZARD GRIDS TO
INCREASE THE FLASH FLOOD AND SEVERE POTENTIAL VALUES JUST A BIT
GIVEN LATEST OBSERVATIONAL AND MODEL TRENDS.             /08/

&&

.AVIATION...
MAIN FOCUS WILL BE CONVECTIVE POTENTIAL. EXPECT GREATEST RISK FOR
PERSISTENT MVFR/IFR CONDITIONS IN PRECIP TO BE AT KGWO/KGTR THROUGH
THE NEXT 24 HOURS...WITH KGLH...KJAN AND KMEI ALSO LIKELY TO
EXPERIENCE SUCH CONDITIONS AT TIMES. KHBG LOOKS TO HAVE MORE OF A
DIURNAL CONVECTIVE RISK THIS AFTERNOON...AND WILL INDICATE
ACCORDINGLY IN TAFS. LATEST GUIDANCE DOES SUGGEST THAT ORGANIZED
CONVECTION WILL EVENTUALLY SPREAD INTO KHBG...AND HAVE SHOWN
PREDOMINANT TSRA THERE TOWARD MORNING. BEHIND THIS CONVECTIVE
SETUP...WINDS WILL SHIFT MORE TO NW AND BECOME LIGHT LATE TONIGHT AT
NORTHERN/CENTRAL ZONES...LIKELY ALONG WITH IFR/LIFR CONDITIONS GIVEN
DRY AIR ALOFT OVERSPREADING EXTREMELY MOIST LOWER LEVELS GIVEN
RECENT AND ADDITIONAL RAINFALL.

&&
SUNDAY THROUGH THURSDAY...IT APPEARS IN THE LONG TERM PORTION OF
THE FORECAST THAT THE ONSLAUGHT OF SHORTWAVES EMBEDDED IN NORTHWEST
FLOW ALOFT WILL CONTINUE FOR A BIT LONGER. THE TREND OF MODELS HAS
BEEN TO DELAY THE INTRUSION OF A RIDGE FROM THE WEST.

FOR THE WEEKEND...EXPECT A FEW MORE ROUNDS OF DISTURBANCES TO COME
THROUGH THE AREA EMBEDDED IN NORTHWEST FLOW SANDWICHED BETWEEN A
RIDGE TO THE WEST AND UPPER LEVEL LOW CENTERED OVER CENTRAL CANADA.
THESE DISTURBANCES SHOULD CONTINUE THE POTENTIAL FOR HEAVY RAIN/SVR WEATHER
DURING THIS PERIOD. PRECIPITABLE WATER VALUES CONTINUE TO EXCEED 2
INCHES...AND WITH FAIRLY GOOD WESTERLY LOW TO MID LEVEL FLOW OF
20-30KTS...WHICH WILL ADVECT IN 340K+ 850 THETAE AIR...WE CAN EXPECT
TO CONTINUE WITH THE HEAVY RAIN AND FLASH FLOOD POTENTIAL.

THE TRAIN OF DISTURBANCES LOOK TO START TO DWINDLE BY MONDAY AND
TUESDAY AS WESTERN RIDGE WANTS TO TRY TO NOSE INTO THE REGION AND
HEIGHTS SLOWLY RISE. A FINAL(AT THIS POINT) DISTURBANCE MOVES
THROUGH THE REGION ON WEDNESDAY BEFORE THE RIDGE REALLY STARTS TO
BUILD IN. RISING HEIGHTS WILL RESULT IN THE RELAXATION OF FLOW AND
WEAKER FORCING....THUS THUNDERSTORM ACTIVITY WILL BECOME MORE
DISORGANIZED AND DIURNALLY DRIVEN. THIS SHOULD RESULT IN A MORE
TYPICAL SUMMER PATTERN. THIS IS ALSO SUPPORTED BY THE ECMWF. WHEN
THE RIDGE FINALLY DECIDES TO BUILD BACK IN...GIVEN VERY SATURATED
SOILS...WE SHOULD NOT SEE THOSE 100+ DEGREE TEMPS. HOWEVER...BE
PREPARED FOR SOME STEAMY CONDITIONS AS HEAT INDICES WILL MAKE IT
FEEL LIKE THE UPPER 90S/NEAR 100.

OVERALL...GIVEN UNCERTAINTY IN NW FLOW SITUATIONS...HAVE GONE WITH
GUIDANCE THROUGH THE BEGINNING OF THE PERIOD AS POPS SEEM
REASONABLE. AFTER THE WEEKEND...LOWER END POPS ARE INTRODUCED AS
DIURNALLY DRIVEN STORMS SHOULD BE THE NORM. TEMPS LOOK REASONABLE AS
NEAR AVERAGE CONDITIONS SHOULD PREVAIL. GUI WAS BEGINNING TO COME IN
SLIGHTLY HIGHER AS THE RIDGE WAS BEGINNING TO BUILD INTO THE REGION. THIS
MAY BE THE CASE...BUT GIVEN SATURATED SOILS...I AM AFRAID IT MIGHT
BE TRYING TO GET A LITTLE WARM A LITTLE TOO QUICK...SO TWEAKED A
COUPLE OF HIGH SITES DOWN A DEGREE ON A COUPLE OF DAYS TO KEEP IN
THE LOWER 90S. OVERALL...MAV/MEX TEMPS AND POPS SEEM REASONABLE. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  89  72  90 /  90  54  30  49
MERIDIAN      74  86  71  90 /  82  58  30  49
VICKSBURG     74  90  74  92 /  92  51  30  49
HATTIESBURG   75  88  74  91 /  73  74  30  64
NATCHEZ       74  87  74  90 /  73  60  30  50
GREENVILLE    70  88  70  91 /  91  24  30  52
GREENWOOD     71  88  72  89 /  91  26  30  50

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MSZ018-019-025>050.

LA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR LAZ007>009-015-016-
     023>025.

AR...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR ARZ074-075.

08/17
Hazardous weather outlook, Jul 30, 2:06 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
206 PM CDT THU JUL 30 2009

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>050-311915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-
206 PM CDT THU JUL 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL
MISSISSIPPI...SOUTHEAST ARKANSAS AND MOST OF NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND FRIDAY...
PERIODS OF THUNDERSTORMS WITH VERY HEAVY RAINFALL MAY PRODUCE FLASH
FLOODING ACROSS THE AREA THROUGH EARLY FRIDAY MORNING. WHILE THE
ENTIRE AREA HAS A RISK OF FLASH FLOODING...THE GREATEST RISK LOOKS TO
BE FROM THE LOWER DELTA REGION INTO NORTH CENTRAL AND CENTRAL
MISSISSIPPI...INCLUDING THE JACKSON METRO AREA...VICKSBURG...YAZOO
CITY...KOSCIUSKO... TALLULAH...AND WINNSBORO. LOCALIZED RAINFALL
AMOUNTS IN EXCESS OF 5 INCHES ARE LIKELY...WHICH WOULD POTENTIALLY
CAUSE SIGNIFICANT FLASH FLOODING OF LOW LYING AREAS. A FLASH FLOOD
WATCH IS IN EFFECT FOR THIS AREA INTO FRIDAY MORNING.

THERE WILL ALSO BE A RISK OF STRONG TO SEVERE THUNDERSTORMS THROUGH
THE NIGHT...BUT ESPECIALLY DURING THE EVENING HOURS. WINDS TO 60
MPH...HAIL TO THE SIZE OF PENNIES...FREQUENT LIGHTNING...AND
TORRENTIAL RAINFALL WILL OCCUR WITH THE MOST INTENSE STORMS.

THE RISK OF THUNDERSTORM ACTIVITY WILL DIMINISH FROM THE NORTHWEST
LATE TONIGHT INTO FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT.

LAZ026-MSZ051>066-072>074-311915-
CONCORDIA-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
206 PM CDT THU JUL 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN MISSISSIPPI AND
EXTREME EAST CENTRAL LOUISIANA.

.DAY ONE...TONIGHT AND FRIDAY...
THUNDERSTORMS CAPABLE OF PRODUCING LOCALIZED SEVERE WEATHER INCLUDING
DAMAGING WINDS TO 60 MPH...HAIL TO THE SIZE OF NICKELS...FREQUENT
LIGHTNING AND TORRENTIAL RAINFALL...WILL BE POSSIBLE THROUGH THE
EVENING HOURS. SIMILAR ACTIVITY COULD THEN REDEVELOP LATE TONIGHT
INTO FRIDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE
AREA THROUGH THE EVENING. THIS ACTIVITY WILL THEN DIMINISH AFTER
SUNSET...BUT AS A COMPLEX OF THUNDERSTORMS APPROACHES FROM THE
NORTHWEST...THUNDERSTORM ACTIVITY WILL LIKELY INCREASE AGAIN LATE
TONIGHT INTO FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT INTO FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

08

In the hours before

Local storm report, Jul 30, 2:08 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     TSTM WND DMG     COLUMBIA                31.26N 89.83W
07/30/2009                   MARION             MS   TRAINED SPOTTER

            A FEW SIGNS WERE BLOWN OVER AT THE COLUMBIA WALMART.

0152 PM     TSTM WND DMG     2 NE COLUMBIA           31.28N 89.80W
07/30/2009                   MARION             MS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED A LARGE TREE WAS BLOWN DOWN
            ONTO HIGHWAY 44.

&&

HAMRICK
Local storm report, Jul 30, 2:32 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
232 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     3 SE SUMRALL            31.39N 89.51W
07/30/2009                   LAMAR              MS   LAW ENFORCEMENT

            MULTIPLE TREES DOWN ON THE SOUTHEAST SIDE OF SUMRALL.

&&

HAMRICK
Special weather statement, Jul 30, 2:40 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT THU JUL 30 2009

LAZ016-MSZ040-042-043-047>049-053>055-302050-
CLAIBORNE MS-HINDS MS-RANKIN MS-WARREN MS-MADISON MS-SIMPSON MS-
COPIAH MS-ISSAQUENA MS-YAZOO MS-MADISON LA-
240 PM CDT THU JUL 30 2009

...STRONG THUNDERSTORMS TO AFFECT CENTRAL MISSISSIPPI THROUGH
AFTERNOON RUSH HOUR...

SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE ACROSS CENTRAL
MISSISSIPPI THIS AFTERNOON. SOME OF THESE STORMS WILL PRODUCE WIND
GUSTS OF 40 TO 50 MPH...TORRENTIAL DOWNPOURS OF RAIN...SMALL HAIL
AND CONTINUOUS CLOUD TO GROUND LIGHTNING STRIKES. THUNDERSTORMS WILL
BE MOVING INTO THE VICKSBURG AREA AROUND 3 PM...AND THE JACKSON
METRO AREA BETWEEN 4 AND 5 PM.

GIVEN THE VERY WET SOILS FROM RAINFALL THE LAST SEVERAL DAYS...FLASH
FLOODING AS WELL AS DOWNED TREES MAY OCCUR FROM THESE STORMS. PEOPLE
SHOULD MONITOR WEATHER CONDITIONS CLOSELY...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

PEOPLE IN SOUTHERN YAZOO...SOUTHEASTERN ISSAQUENA...NORTHERN
COPIAH...NORTHWESTERN SIMPSON...MADISON...WARREN...RANKIN...HINDS AND
NORTHERN CLAIBORNE COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

AEG
Local storm report, Jul 30, 3:38 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     TRANSYLVANIA            32.68N 91.18W
07/30/2009                   EAST CARROLL       LA   EMERGENCY MNGR

            HIGH VOLTAGE POWER LINES DOWN...APPROX 600 CUSTOMERS OUR
            OF POWER.

&&

JALLEN
Local storm report, Jul 30, 3:39 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     LAKE PROVIDENCE         32.81N 91.18W
07/30/2009                   EAST CARROLL       LA   EMERGENCY MNGR

            TREE DOWN...POWER POLE DOWN...AND HIGH VOLTAGE POWER
            LINES DOWN. APPROX 300 CUSTOMERS WITHOUT POWER.

&&

JALLEN
Local storm report, Jul 30, 3:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     TSTM WND DMG     1 E HICKORY             32.32N 89.00W
07/30/2009                   NEWTON             MS   EMERGENCY MNGR

            TREES DOWN ACROSS HIGHWAY 80 BETWEEN HICKORY AND CHUNKY.

&&

JALLEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 8:02 PM CDTFlash Flood WarningJANWashington3 hr
Jul 29, 8:20 PM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 22 more35 hr
Jul 30, 9:57 AM CDTRiver Flood WarningJANAttala, Holmes59 hr
Jul 30, 1:33 PM CDTSevere Thunderstorm WarningJANMarion42 min
Jul 30, 1:52 PM CDTSevere Thunderstorm WarningJANForrest, Lamar38 min
Jul 30, 2:16 PM CDTSevere Thunderstorm WarningJANJones25 min
Jul 30, 2:46 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey44 min
Jul 30, 3:21 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin39 min
Jul 30, 3:25 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Washington, Yazoo50 min
Jul 30, 3:26 PM CDTSevere Thunderstorm WarningJANJasper, Newton34 min
Jul 30, 3:32 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Warren, Yazoo43 min
Jul 30, 3:58 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott, Yazoo47 min
Jul 30, 4:23 PM CDTSevere Thunderstorm WarningJANAttala, Holmes67 min
Jul 30, 4:30 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore45 min
Jul 30, 4:39 PM CDTSevere Thunderstorm WarningJANCarroll, Choctaw, Grenada, Montgomery, Webster51 min
Jul 30, 4:45 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Leake, Neshoba, Winston60 min
Jul 30, 5:18 PM CDTSevere Thunderstorm WarningJANClay, Webster42 min
Jul 30, 5:24 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Lowndes, Noxubee, Oktibbeha, Winston51 min
Jul 30, 5:55 PM CDTSevere Thunderstorm WarningJANLowndes25 min
Jul 30, 6:00 PM CDTSevere Thunderstorm WarningJANClay20 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.